MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Heli-fx endoanchors were implanted during an unknown endovascular treatment.It was reported during the index procedure, stage 1 of the endoanchor deployment was successfully initiated.However, when stage 2 deployment was initiated, the applier made an unusually loud sound, and it was unclear if the endoanchor had continued to penetrate further into the aortic wall on imaging.Upon removing the applier and attempting to load an additional endoanchor by pressing the back button, it was discovered that a partial endoanchor remained on the applier delivery system.A new heli-fx applier ((b)(6)) along with a new cassette was then opened and the endoanchors were successfully deployed as planned without further issues or patient impact.Per the physician the cause of the endoanchor fracture was not determined.No additional clinical sequelae were reported, and the pa tient is fine.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information received : it was confirmed the fractured endoanchor was secure and not floating in the vasculature.The other half was contained in the applier and no snaring was required.The endoanchors were being implanted prophylactically due to a short aortic neck.Two endoanchors were successfully implanted before the fracture occurred.There was no damage noted to the applier or packaging on opening or insertion into the patient.The applier did not display an error light and the ifu was followed.There was no heavy calcification or plaque noted in the area that the endoanchor fractured.It was noted that it is possible the endoanchor could have hit off the metal of a stent.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20004181
Report Number9612164-2024-03746
Device Sequence Number20056292
Product Code OTD
UDI-Device Identifier00763000645113
UDI-Public00763000645113
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0012197605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale